MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101
Catalog Number A2101
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation shows that the complaint is confirmed from the evaluation.The shock cushion has moved forward in the handle and is impeding the 6in transitional from going into the handle.The 6in transitional has worn threads, the buttonhead screw is missing from the left bracket, the isolator pins are broken in both brackets, the shock cushion and 1/4in pin are worn, and the adjustment wrench has worn threads.Since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed that the returned unit was missing the button head screw from the left bracket, so the bracket could not be secured, and the shock cushion was impeding the transitional.To resolve the issue, the adjustment screw, finishing cap, adjustment wrench, 1/4 pin, buttonhead screw, isolator pins, 6in transitional, shock cushion, labels and roll pin will be replaced by the completion of service.Root cause - the complaint is confirmed via inspection of the unit due to missing parts which allow it to move while locked into position.The probable root cause is rough or improper handling of the unit.Additionally, improper or suboptimal placement of the mayfield system can contribute to movement of slippage of the patient.No further corrective action beyond the aforementioned repairs is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 1 of 3 reports linked to mfg report numbers 3004608878-2026-00017 and 3004608878-2026-00019: a facility reported that the patient was in the prone position for a craniotomy procedure and slipped from the mayfield ultra base unit (a2101).This resulted in an inch and a half deep laceration to the patient's left scalp which required suturing.Additional information has been requested.

Brand Name
MAYFIELD ULTRA BASE UNIT A2101
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24405450
Report Number3004608878-2026-00018
Device Sequence Number15509706
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIELD SKULL CLAMP (A1059); MAYFIELD SWIVEL ADAPTOR (A1018)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown